1. Dear Guest, if you are new here please "sign up" at the top if you'd like to post messages. And if you have used this forum before note we upgraded to new forum software and couldn't transfer the passwords. To get into your account, click on the "log in" button, then click on "Forgot your password?" and reset your password. All previous posts were safely transferred to the new system but custom avatars and private messages unfortunately didn't get moved over. The upside is a newer, simpler, friendly forum.
    Dismiss Notice

Withdrawal symptoms?

Discussion in 'Long-term Experiences with SJW' started by Soccer Dude, Aug 17, 2015.

  1. Soccer Dude

    Soccer Dude Regular Member

    I've been on SJW for about 2.5 years. I've been taking Perika brand. I've gone up as high as 1200mg for a short while, then 900mg for some time, now I've been at 600mg for even longer and seemed to be a good fit. Now I want off, and started alternating 600mg one day 300mg the next. I've been doing that for about 2 weeks. I've been having some strange headaches that come and go, some nervous stomach feelings, worsening insomnia, muscle aches (anyone else get that?) etc... Not sure if it's all related to the SJW but might be. Anyone else with withdrawal symptoms? Anything help? Thanks
     
  2. Soccer Dude

    Soccer Dude Regular Member

    I might be feeling some withdraway symptoms, mild dizziness, mild ill feeling, blurry vision at times (mild), etc.... I've read that SJW can have similar withdrawal symptoms as SSRI drugs, but I've also read it's not common for people to have withdrawal symptoms from SJW. But it does seem suggested and by my ND to go slowly when coming off SJW. So, that's what I'm doing, going slow. She also suggested Vitamin E and fish oil to help with any brain zaps, but so far I haven't seem to have any of those. Plus I do take Fish Oil already and some times take Vitamin E so maybe brain zaps will not be an issue for me.
     
  3. Soccer Dude

    Soccer Dude Regular Member

    Well, I might be feeling worse coming down from 600mg to 300mg Perika St. John's Wort. I seem to be having hints of my old depressive/hopless/anxiety feelings, but I'm not sure if these are just memories or real feelings.....I do know that when I feel nausea I have really bad thoughts/feelings and I could just be remembering how I felt in the past, but I really haven't had these kinds of feelings in some time so it makes me a bit worried. I did have a methlyation test done, two of them, and one showed that I had MAO A ++ and MAO B ++ which means I could degrade Serotonin and Dopmaine faster than normal, therefore I may require a low dose of an antidepressent of some sort along with maybe a low dose of tryptophan, etc... My ND was okay with my going off SJW, but now agrees that maybe I should stick to 300mg one day/600mg the next back and forth, and see if that works if not I could go back to 600mg daily. That was a sweet spot for me I believe. Also, I'm healing from Adrenal Fatigue/Insomnia etc... And we were thinking it might be good to stay on SJW for now, until I get healed in these other areas then I could look at coming off SJW. So, I think that is the plan for now. I might switch to another brand of SJW as it seemed that Perika gave me some mild/temporary nausea. I thougth about trying Eclectic Institute but my ND recommended I stick witih a Standardized Extract. She recommended I try Karuna St. John's Wort and it didn't have a bunch of fillers, etc.... I might try it.
     
  4. CaffeinatedPoet

    CaffeinatedPoet Regular Member

    How are you doing on the switch? I would think that you may have a few withdrawal symptoms with this sort of dose reduction. SJW is powerful -- however I would expect that if you are otherwise well, the symptoms will be passing in 3 days or so.
     
  5. CaffeinatedPoet

    CaffeinatedPoet Regular Member

    If insomnia continues, see if your ND has a suggestion. For me personally, magnesium or melatonin before bed are a great help.
     
  6. Soccer Dude

    Soccer Dude Regular Member

    Hi, sorry, I haven't been on here in a while. I've been on 300mg of Kuruna St. John's Wort for some time. No problems with tapering down and going on this brand of SJW. In fact, each time I tapered I seemed to do better. I also have a rash on my lower legs that have been there for some time about the time I've been on SJW. I think I might be allergic to it. So, I'm coming off completely. I've been on 300mg for a while now, so I'm not sure how best to taper off, other than just taking it every other day for a couple of weeks or so, then maybe a couple of times per week, then stop. But, I might be able to just stop and not have any withdrawal symptoms but I'm not sure. A little worried about that. But if I'm allergic to SJW then who knows what other negative effect it has had on me, so just wonder how long I should taper.

    I was tested low in magnesium, zinc, B12, pregnenolone, etc... I got all my nutrients up to normal ranges, and I'm taking a fairly low dose of pregnenolone. I found in the past 3mg of Melatonin doesn't help much. But recently I've been trying a 10mg Melatonin product and I've been sleeping much better. But, I do have these boughts where I will not sleep well for a few days then it gets better again.

    I'm also finding benefits from certain amino acids. (Do not take 5-htp or Tryptopohan with SSRI's or SJW without consulting your doctor). I'm feeling MUCH better than I have these past 5 years. I'm hoping I can do without SJW and just maintain good mental health with nutrients, diet, and amino acids.

    Cheers!
     
  7. DeniseHughes

    DeniseHughes New Member

    Hi, I'm new here but have been taking SJW for about 8 years (Perika and Gaia brands). It's worked quite well for me but I tried going off after about 3 years and got severely depressed - back on. Now I'm battling with a minor skin condition called Melasma that I'm told can be aggravated by SJW sunlight sensitivity. I am attempting to go off again. I tapered down very slowly and tried replacing with Sam-e and it's been a disaster.

    Tapering schedule -
    • 2 doses per day for about 6 months
    • Reduced to 1 dose per day for about 2 months and added Sam-e about 1 month in

    I was off SJW for only a few days and all hell broke loose. I got extremely irritable, angry, and stressed. Physically, having headaches, panic attacks and chest pains. I was so miserable yesterday that I took a dose and I felt better that afternoon. It's the next day and symptoms are returning. Could my withdrawal be this severe after tapering down for so long? I stopped the Sam-e a couple of days ago in case I was having a bad reaction to that.
     

Share This Page